Alert archive / Oklahoma / Heat Advisories in 2017

Heat Advisory 2, NWS Tulsa, OK

June 17, 20179 counties in Oklahoma

NWS Tulsa, OK issued this heat advisory at Jun 17, 2017, 2:53 PM CDT for 9 counties in Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2017, 2:53 PM CDT (19:53 UTC)
Expired
Jun 17, 2017, 5:39 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 299 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1863 J/kg
Mixed-layer CIN
-439 J/kg
Mixed-layer LCL
1557 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
299 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

714 
WWUS74 KTSA 171953
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
253 PM CDT Sat Jun 17 2017


OKZ054>057-059>061-064>066-180200-
/O.CAN.KTSA.EH.W.0001.000000T0000Z-170618T0200Z/
/O.NEW.KTSA.HT.Y.0002.170617T1953Z-170618T0200Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek-
Okfuskee-Okmulgee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Sapulpa, Okemah, and Okmulgee
253 PM CDT Sat Jun 17 2017

...HEAT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...EXCESSIVE HEAT WARNING IS CANCELLED...

The National Weather Service in Tulsa has issued a Heat Advisory,
which is in effect until 9 PM CDT this evening. The Excessive
Heat Warning has been cancelled. 

* TEMPERATURE...Afternoon temperatures will combine with relative
  humidity values... resulting in heat indices near 105 degrees 
  this afternoon. 

* IMPACTS...Hot and humid conditions will increase the potential
  for heat related illness for northeast Oklahoma the rest of the
  afternoon and into this evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work, the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency, call 911.



&&

$$

ARZ019-020-029-OKZ049-053-058-062-063-067-068-070>076-172100-
/O.CAN.KTSA.HT.Y.0001.000000T0000Z-170618T0200Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Ottawa-Mayes-
Delaware-Wagoner-Cherokee-Muskogee-McIntosh-Sequoyah-Pittsburg-
Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Miami, Pryor, Grove, Jay, Wagoner, 
Tahlequah, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
253 PM CDT Sat Jun 17 2017

...HEAT ADVISORY IS CANCELLED...

The National Weather Service in Tulsa has cancelled the Heat
Advisory. 

Cloud cover and outflow from earlier thunderstorms has resulted 
in considerably lower temperatures this afternoon. As a result, 
heat advisory criteria will not be met. Therefore, the advisory 
has been cancelled. 


$$
1 follow-up statement
570 
WWUS74 KTSA 172239
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
539 PM CDT Sat Jun 17 2017

OKZ054>057-059>061-064>066-172345-
/O.CAN.KTSA.HT.Y.0002.000000T0000Z-170618T0200Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek-
Okfuskee-Okmulgee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Sapulpa, Okemah, and Okmulgee
539 PM CDT Sat Jun 17 2017

...HEAT ADVISORY IS CANCELLED...

The National Weather Service in Tulsa has cancelled the Heat
Advisory. 

Cloud cover and outflow from earlier thunderstorms has resulted in
considerably lower temperatures this afternoon. As a result, 
heat advisory criteria will not be met. Therefore, the advisory 
has been cancelled. 

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jun 17, 12:13 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 17, 12:13 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1213 PM CDT Sat Jun 17 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
TSRA complex south of KMLC and KFSM...with VFR cigs to scatter out
at most sites this afternoon. TSRA chances return this evening to
NE OK. Cigs to lower to MVFR in thunder for a period of time as a
cold front moves north to south across the TAF tonight and
tomorrow morning. Outside of rain and thunder...VFR conditions
are expected to prevail for most of the TAF period.

&&

.PREV DISCUSSION... /Issued 1022 AM CDT Sat Jun 17 2017/

DISCUSSION...
Small complex of severe storms continues to move south southeast
across east central OK this morning. Storms should begin to
weaken/dissipate towards the noon hour. Haver updated pops to
reflect current trends...mostly in raising pops across EC and SE
OK...as those locations will be in the likely track of the
complex. Have adjusted sky condition as well...and expect clouds
to thin by early afternoon...especially rain free locations across
northeast Oklahoma. Will leave heat headlines as they are for now
as much of the area that will remain rain free will not have
afternoon temperatures impacted by current cloud cover.

Updated ZFP/AFM/ZFP out shortly.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053-058-062-
     063-067-068-070>076.

     Excessive Heat Warning until 9 PM CDT this evening for
     OKZ054>057-059>061-064>066.

AR...Heat Advisory until 9 PM CDT this evening for ARZ019-020-029.

&&

AVIATION...23
Hazardous weather outlook, Jun 17, 12:42 PM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1242 PM CDT Sat Jun 17 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1242 PM CDT Sat Jun 17 2017

...DANGEROUS HEAT EXPECTED THIS AFTERNOON...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast Oklahoma and northwest Arkanas.
	ONSET...Late evening and overnight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET... Late evening and overnight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...Late evening and overnight.

DANGEROUS HEAT.
	RISK...Significant.
	AREA...Much of eastern Oklahoma and west-central Arkansas.
	ONSET...Late Afternoon.

	AREA AT GREATEST RISK...Northeast Oklahoma...mainly west of highway 75.

DISCUSSION...
Hot and humid conditions are expected again today, especially across
rain free areas. Heat index values in excess of 105 degrees over a
large portion of eastern Oklahoma and west central Arkansas can be
expected. As clouds thin this afternoon, part of northeast Oklahoma
will likely see heat indices over 110 degrees.

Later this evening, a cold front will move into northeast Oklahoma
and northwest Arkansas and will bring a good chance of showers and
thunderstorms. A few storms could be severe with damaging winds and
large hail, along with locally heavy rainfall.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...Thunderstorm Potential.
MONDAY through Friday...No Hazards.

EXTENDED DISCUSSION...
The cold front will slowly move through the area Sunday, with the
threat of showers and thunderstorms and a limited threat of
severe weather shifting south during the day. After a brief cool
down to start next week, hot weather will return mid to late week.

weather.gov/tulsa Contains additional information.

In the hours before

Local storm report, Jun 17, 10:37 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1037 AM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     TSTM WND DMG     WEBBERS FALLS           35.51N 95.13W
06/17/2017                   MUSKOGEE           OK   LAW ENFORCEMENT

            ELECTRIC LINES DOWN ON HWY 64 BRIDGE NEAR WEBBERS FALLS.
            TIME ESTIMATED BY RADAR.

&&

AEJ
Local storm report, Jun 17, 10:53 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
1053 AM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 AM     TSTM WND DMG     AFTON                   36.69N 94.96W
06/17/2017                   OTTAWA             OK   PUBLIC

            TREE DOWN IN AFTON. TIME ESTIMATED BY RADAR.

0820 AM     HAIL             LOCUST GROVE            36.20N 95.17W
06/17/2017  E0.75 INCH       MAYES              OK   PUBLIC

0850 AM     TSTM WND GST     1 N TAHLEQUAH           35.93N 94.97W
06/17/2017  M63.00 MPH       CHEROKEE           OK   EMERGENCY MNGR

            MEASURED 1 MILE EAST OF TAHLEQUAH AIRPORT. POWER OUT IN
            PARTS OF TAHLEQUAH.

0901 AM     TSTM WND DMG     WEBBERS FALLS           35.51N 95.13W
06/17/2017                   MUSKOGEE           OK   EMERGENCY MNGR

            POWER LINES ACROSS HWY 100 IN WEBBERS FALLS. TIME
            ESTIMATED BY RADAR.

0907 AM     TSTM WND DMG     3 E FORT GIBSON         35.80N 95.20W
06/17/2017                   MUSKOGEE           OK   EMERGENCY MNGR

            SEVERAL LARGE TREES DOWN EAST OF FORT GIBSON. TIME
            ESTIMATED BY RADAR.

0936 AM     TSTM WND DMG     GORE                    35.53N 95.12W
06/17/2017                   SEQUOYAH           OK   EMERGENCY MNGR

            POWER POLE DOWN ON RAY FINE BLVD IN GORE. TIME ESTIMATED
            BY RADAR.

0947 AM     TSTM WND DMG     WEBBERS FALLS           35.51N 95.13W
06/17/2017                   MUSKOGEE           OK   LAW ENFORCEMENT

            ELECTRIC LINES DOWN ON HWY 64 BRIDGE NEAR WEBBERS FALLS.
            TIME ESTIMATED BY RADAR.

0955 AM     TSTM WND GST     WEBBERS FALLS           35.51N 95.13W
06/17/2017  M67.00 MPH       MUSKOGEE           OK   MESONET

&&

AEJ
Local storm report, Jun 17, 10:58 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1058 AM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TSTM WND DMG     GORE                    35.53N 95.12W
06/17/2017                   SEQUOYAH           OK   PUBLIC

            FLAG POLE BLOWN DOWN IN GORE. TIME ESTIMATED BY RADAR.

&&

AEJ
Special weather statement, Jun 17, 12:15 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1215 PM CDT SAT JUN 17 2017

OKZ049-053-171815-
Choctaw OK-Pushmataha OK-
1215 PM CDT SAT JUN 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA AND
EASTERN CHOCTAW COUNTIES UNTIL 115 PM CDT...

At 1214 PM CDT, a strong thunderstorm was located 3 miles east of
Nashoba, moving south at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Fort Towson...                    Raymond Gary State Park...
Nashoba...                        Cloudy...
Corinne...                        Sobol...
Huskey...                         Swink...
Frogville...

LAT...LON 3387 9537 3454 9526 3457 9502 3451 9502
      3450 9505 3425 9505 3424 9515 3394 9516
      3396 9523 3394 9525 3390 9525 3390 9527
      3391 9527 3389 9528
TIME...MOT...LOC 1714Z 356DEG 22KT 3450 9516
Local storm report, Jun 17, 1:22 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
122 PM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 AM     TSTM WND DMG     AFTON                   36.69N 94.96W
06/17/2017                   OTTAWA             OK   PUBLIC

            TREE DOWN IN AFTON. TIME ESTIMATED BY RADAR.

0820 AM     HAIL             LOCUST GROVE            36.20N 95.17W
06/17/2017  E0.75 INCH       MAYES              OK   PUBLIC

0850 AM     TSTM WND GST     1 N TAHLEQUAH           35.93N 94.97W
06/17/2017  M63.00 MPH       CHEROKEE           OK   EMERGENCY MNGR

            MEASURED 1 MILE EAST OF TAHLEQUAH AIRPORT. POWER OUT IN
            PARTS OF TAHLEQUAH.

0901 AM     TSTM WND DMG     WEBBERS FALLS           35.51N 95.13W
06/17/2017                   MUSKOGEE           OK   EMERGENCY MNGR

            POWER LINES ACROSS HWY 100 IN WEBBERS FALLS. TIME
            ESTIMATED BY RADAR.

0907 AM     TSTM WND DMG     3 E FORT GIBSON         35.80N 95.20W
06/17/2017                   MUSKOGEE           OK   EMERGENCY MNGR

            SEVERAL LARGE TREES DOWN EAST OF FORT GIBSON. TIME
            ESTIMATED BY RADAR.

0930 AM     TSTM WND DMG     GORE                    35.53N 95.12W
06/17/2017                   SEQUOYAH           OK   PUBLIC

            FLAG POLE BLOWN DOWN IN GORE. TIME ESTIMATED BY RADAR.

0936 AM     TSTM WND DMG     GORE                    35.53N 95.12W
06/17/2017                   SEQUOYAH           OK   EMERGENCY MNGR

            POWER POLE DOWN ON RAY FINE BLVD IN GORE. TIME ESTIMATED
            BY RADAR.

0947 AM     TSTM WND DMG     WEBBERS FALLS           35.51N 95.13W
06/17/2017                   MUSKOGEE           OK   LAW ENFORCEMENT

            ELECTRIC LINES DOWN ON HWY 64 BRIDGE NEAR WEBBERS FALLS.
            TIME ESTIMATED BY RADAR.

0955 AM     TSTM WND GST     WEBBERS FALLS           35.51N 95.13W
06/17/2017  M67.00 MPH       MUSKOGEE           OK   MESONET

1050 AM     TSTM WND GST     1 W WILBURTON           34.92N 95.33W
06/17/2017  M65.00 MPH       LATIMER            OK   EMERGENCY MNGR

1100 AM     HAIL             PANOLA                  34.93N 95.21W
06/17/2017  E1.00 INCH       LATIMER            OK   EMERGENCY MNGR

1120 AM     TSTM WND DMG     PANOLA                  34.93N 95.21W
06/17/2017                   LATIMER            OK   EMERGENCY MNGR

            BARN DAMAGED/DESTROYED IN PANOLA. TREE DAMAGE ALL ACROSS
            LATIMER COUNTY.

&&

AEJ
Local storm report, Jun 17, 1:25 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
125 PM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLASH FLOOD      WILBURTON               34.92N 95.31W
06/17/2017                   LATIMER            OK   EMERGENCY MNGR

            WATER OVER HIGHWAYS IN WILBURTON AND PANOLA.

&&

RJS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 3:00 AM CDTExcessive Heat WarningTSACraig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more12 hr
Jun 17, 5:44 AM CDTSevere Thunderstorm WarningTSAOttawa35 min
Jun 17, 6:14 AM CDTSpecial Weather StatementTSACraig31 min
Jun 17, 6:46 AM CDTSevere Thunderstorm WarningTSACraig, Ottawa44 min
Jun 17, 6:55 AM CDTSpecial Weather StatementTSADelaware35 min
Jun 17, 7:06 AM CDTSpecial Weather StatementTSADelaware39 min
Jun 17, 7:16 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes44 min
Jun 17, 7:27 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa33 min
Jun 17, 8:00 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes60 min
Jun 17, 8:19 AM CDTSpecial Weather StatementTSACherokee, Sequoyah26 min
Jun 17, 8:46 AM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner44 min
Jun 17, 8:51 AM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah39 min
Jun 17, 9:23 AM CDTSevere Thunderstorm WarningTSACherokee, Haskell, McIntosh, Muskogee, Sequoyah52 min
Jun 17, 10:07 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more38 min
Jun 17, 10:37 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, McIntosh, Pittsburg38 min
Jun 17, 11:12 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha63 min
Jun 17, 12:15 PM CDTSpecial Weather StatementTSAPushmataha60 min

Nearby

Heat Advisories in Oklahoma, 2017Every heat advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.